How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1372
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I need help, please. I am a gay man that was left,

Customer Question

I need help, please.
I am a gay man that was left, blindsided by my partner of 5 1/2 years. I came very close to ending my life, but actually would never do that to my brothers and their families...but that's how unhappy I was. It was then that I sought treatment with Effexor and counseling.
It will be a year July 22 since he left for someone else. I cannot seem to move forward..and I certainly have no sex interest...which is my problem...I have always been a very sexual person. Now the the idea holds no interest for me. I don't want to live this way for the rest of my life...and I am reaching out to strangers for help...sad
Submitted: 6 months ago.
Category: Mental Health
Expert:  Dr. Z replied 6 months ago.
This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum. Hello and thank you for using JustAnswer. I am very sorry that you are in this state of depression, I can understand how distressing this can be for you. I would recommend considering switching from Effexor to Wellbutrin as the Wellbutrin can be more effective in lessening Depressive symptoms, but also the increase in Dopamine can increase sexual drive as well. We often use Wellbutrin for people who suffer from a low sex drive, so this may work for you in both treating depression and also treating your low sex interest. Given that you were with your partner for so long and he left abruptly for another person, I am not surprised that you are still suffering from depression close to a year later, so I would recommend staying with your current counselor as you probably are moving forward it is just taking a lot longer than you expected...this is a process for treatment and it will take time unfortunately. The medication change should help though, and I would still recommend continuing therapy when you move to this new city.
Customer: replied 6 months ago.
I have weaned myself off the Effexor and have stopped counseling (I'm a pharmacist)...I feel great and am not depressed..I'm just worried...about the lack of sex interest or drive...that's not me at all
Expert:  Dr. Z replied 6 months ago.
Well like I said you can consider adding Wellbutrin to "jump start" your sex drive as that may help you

Related Mental Health Questions